Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Baltimore/Washington

August 3, 2012Pendleton County, West Virginia

NWS Baltimore/Washington issued this special weather statement at Aug 3, 2012, 6:07 PM EDT for Pendleton County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 6:07 PM EDT (22:07 UTC)
Expired
Aug 3, 2012, 6:30 PM EDT
In force
23 min
Issued by
NWS Baltimore/Washington

County Pendleton County, WV

The radar

The Sterling radar (KLWX), 147 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS81 KLWX 032207
SPSLWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT FRI AUG 3 2012

VAZ026-WVZ055-502-505-506-032230-
EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
ROCKINGHAM VA-
607 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORMS TO AFFECT EASTERN PENDLETON...HARDY...EASTERN
GRANT...WESTERN PENDLETON AND ROCKINGHAM COUNTIES...

AT 607 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERTON TO 3 MILES EAST OF DEER RUN TO 6 MILES WEST
OF YANKEETOWN TO 3 MILES SOUTHWEST OF FULKS RUN...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE CRIDERS AND UPPER TRACT.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3893 7939 3887 7908 3879 7892 3866 7878
      3852 7891 3860 7912 3862 7928 3869 7955
TIME...MOT...LOC 2207Z 213DEG 7KT 3874 7942 3874 7918
          3868 7906 3864 7895

$$

BAJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:22 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 3:22 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT FRI AUG 3 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE WEEKEND. A COLD
FRONT WILL CROSS THE GREAT LAKES SUNDAY...BEFORE MOVING THROUGH
SUNDAY NIGHT. WEAK HIGH PRESSURE WILL MOVE OVER THE MID-ATLANTIC
REGION FOR THE FIRST PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
ISOLD TSTMS HV ALREADY DVLPD OVR THE MTNS. SUSPECT THIS WL CONT
TO BE THE TREND THRU THE RMDR OF THE AFTN. 12Z IAD SNDG HAD A LGT
WIND FIELD...AND MDL SNDG PROFILES WEREN'T STRONG EITHER...WHICH
IS TYPICALLY THE CASE IN EARLY AUG GIVEN RGN IS USUALLY UNDER A
BERMUDA HIGH W/ THE JET STREAM N OF THE BORDER.

MUCH OF THE HZ THAT EXISTED THIS MRNG HAS LIFTED INTO CU THIS
AFTN. IT IS PSBL THAT ANYWHERE IN THE FCST AREA COULD SEE AN ISOLD
TSTM THRU MID EVE. ONCE AGN "SULTRY" MIGHT BE THE BEST WORD TO
DESCRIBE THE OVRNGT HRS...AS THESE WL BE IN 80S THRU MDNGT E OF
THE BLUE RDG W/ DWPTS IN THE U60S/L70S.

OVRNGT LOWS WL RANGE FM THE L60S IN THE HIGHLANDS TO THE MU70S IN
THE CITIES. MAJORITY OF CWA WL DROP TO THE U60S/L70S.

TMRW WL BE A TYPICAL ERLY AUG DAY..IN FACT QUITE A BIT LK TDA. LGT
FOG WL BECOME HZ...HZ WL BECOME AFTN CU. ONCE AGN THE MTNS WL BE
THE BEST PLACE FOR AFTN CNVCTN TO FORM. HIGH TEMPS AGN XPCTD TO
RANGE FM THE U80S TO THE M90S.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
DIURNAL CONVECTION ON SAT WILL WANE DURING THE EVE WITH THE LOSS
OF DAYTIME HEATING. SAT NGT WILL BE MUGGY...WITH MIN TEMPS RANGING
FROM THE MID 60S IN THE HIGHLANDS TO MID 70S ALONG AND EAST OF
I-95.

SHORTWAVE TROUGH OVER THE UPPER MIDWEST ERY SUN IS FCST TO LIFT NEWD
ACROSS THE GREAT LAKES DURING THE DAY. THIS SHORTWAVE ENERGY WILL BE
WEAKENING DURING THIS TIME AS THE UPPER-JET STREAK AHEAD OF THE TROUGH
LIFTS NEWD INTO ERN CANADA. THE MID- ATLANTIC REGION WILL BE
SITUATED IN THE PRE- FRONTAL WARM- MOIST SECTOR ON SUN AS A SFC
COLD FRONT MOVES INTO THE OH VLY.

AFTN TEMPS IN THE LOWER 90S AND DEWPOINTS IN LOWER 70S ON SUN WILL
YIELD A MODERATE AMT OF INSTABILITY...AROUND 1.5-2 KJ/KG...BY THE
AFTN. COVERAGE AND ORGANIZATION OF CONVECTION SHOULD BE BETTER
NORTH AND WEST OF THE REGION...WHERE THE BEST SYNOPTIC LIFT
ASSOCIATED WITH THE TROUGH/COLD FRONT RESIDE. GIVEN THE STEEP LLVL
LAPSE RATES AND APPROACH OF A 30-KT LLVL JET BY EVE...A FEW
STORMS MAY BECOME SEVERE DURING THE PEAK HEATING HRS.

COLD FRONT WILL MOVE THRU SUN NGT. IF FRONT MOVES THRU EARLIER THAN
12Z MODELS INDICATE...THEN ORGANIZED CONVECTION AND A DAMAGING WIND
THREAT MAY EXTEND EWD TOWARD THE WRN TERRAIN AND NRN MD DURING
THE EVE. HOWEVER...ATMOSPHERE WILL BE LESS CONDUCIVE FOR SEVERE
WEATHER FARTHER SOUTH AND EAST WHEN FRONT MOVES THRU SEVERAL HRS
AFTER SUNSET.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

AN UPPER-LEVEL TROUGH MOVES OVER THE REGION NEXT WEEK WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPS EXPECTED FOR EARLY AUGUST. THE SURFACE
COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION MONDAY
SHOULD STALL TO THE SOUTH AS A BERMUDA HIGH PERSISTS IN THE
ATLANTIC. LIFT ASSOCIATED WITH THE FRONT MAY PRODUCE SHOWERS AND
THUNDERSTORMS BUT ACTIVITY SHOULD TO THE SOUTH THROUGH THE PERIOD.
GFS AND ECMWF BRING FRONT NORTHWARD ON WEDNESDAY WHICH MAY PRODUCE
SHOWERS AND THUNDERSTORMS ESPECIALLY FOR THE SOUTHERN HALF OF THE
CWA. TROUGH WILL EVENUTALLY FLATTEN AND MOVE EASTWARD TOWARD THE
END OF NEXT WEEK BEFORE THE NEXT WAVE ARRIVES NEXT FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDS XPCTD THIS EVE. ISOLD TSTMS PSBL THRU MDNGT. LGT HZ/FG
XPCTD AT IAD/CHO/MRB DURG THE OVRNGT HRS. ISOLD TSTMS PSBL AGN SAT
AFTN.

A COLD FRONT WILL APPROACH FROM THE NW SUN. SCT STORMS AHEAD OF THE
FRONT SUN AFTN WILL INCREASE IN COVERAGE LATE IN THE DAY AND AT
NGT AS THE COLD FRONT MOVES THRU. TEMPORARY RESTRICTIONS EXPECTED IN
STORMS.

VSBY RESTRICTIONS POSSIBLE IN FOG LATE SUN NGT...ESPECIALLY AT
TERMINALS THAT WERE IMPACTED BY EARLIER STORMS.

AS FRONT LINGERS TO THE SOUTH...VFR CONDITION EXPECTED MOST OF THE
TIME. SHOWERS AND THUNDERSTORMS MAY CAUSE BRIEF PERIODS OF
REDUCED VISBYS MAINLY FOR CHO TOWARDS THE END OF NEXT WEEK. LIGHT
S-SW FLOW EXPECTED THROUGH THE PERIOD.

&&

.MARINE...
ISOLD GUSTS INTO THE SCA RANGE ARE PSBL IN THE WIDEST PART OF THE
CHES BAY DURG THE RMDR OF THE AFTN. A STMT WL BE ISSUED TO ADDRESS
THIS. WINDS ARE XPCTD TO RMN BLO SCA VALUES TNGT. MARGINAL SCA
VALUES MAY BE PSBL SAT AFTN BUT WL REFRAIN FM ISSUANCE UNTIL EVENT
DRAWS CLOSER.

SCA HAS BEEN ISSUED FOR SAT NGT FOR THE MOUTH OF THE TIDAL POTOMAC
RVR AND SRN ZONES OF THE MD CHSPK BAY...WHERE SLY CHANNELING WILL
PRODUCE 20-KT GUSTS.

SCA CONDITIONS POSSIBLE FOR MOST MARINE ZONES AS SLY WINDS INCREASE
AHEAD OF A COLD FRONT. A FEW STORMS AHEAD OF THE FRONT COULD PRODUCE
GUSTY WINDS LATE SUN.

AS FRONT LINGERS SOUTH OF THE WATERS NEXT WEEK...LIGHT SOUTHWESTERLY
FLOW EXPECTED.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!/KLEIN/HAS
Hazardous weather outlook, Aug 3, 5:24 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
524 PM EDT FRI AUG 3 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
524 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO
EARLY THIS EVENING ACROSS PORTIONS OF NORTHERN VIRGINIA. PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING FOR
A PORTION OF THE OUTLOOK AREA.

A SMALL CRAFT ADVISORY IS IN EFFECT SATURDAY NIGHT FOR THE LOWER
TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY FROM SMITH
POINT TO NORTH BEACH.

SMALL CRAFT ADVISORIES MAY BE NEEDED SUNDAY AS SOUTHERLY WINDS
CHANNEL UP THE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-041000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
524 PM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO
EARLY THIS EVENING ACROSS PORTIONS OF NORTHERN VIRGINIA EAST OF
THE BLUE RIDGE. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING FOR
A PORTION OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.

In the hours before

Special weather statement, Aug 3, 5:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EDT FRI AUG 3 2012

VAZ052-501-502-032215-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
543 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER AND PRINCE WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
BALTIMORE...MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE HAYMARKET AND THE PLAINS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3888 7784 3889 7763 3870 7760 3868 7777
TIME...MOT...LOC 2143Z 166DEG 5KT 3877 7773

BAJ
Special weather statement, Aug 3, 5:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
549 PM EDT FRI AUG 3 2012

VAZ026-032215-
ROCKINGHAM VA-
549 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM COUNTY...

AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
SPARKLING SPRINGS...MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE
SPARKLING SPRINGS...
RURAL ROCKINGHAM COUNTY...

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3863 7908 3868 7895 3853 7890 3849 7904
TIME...MOT...LOC 2149Z 160DEG 4KT 3856 7901

BAJ
Special weather statement, Aug 3, 5:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT FRI AUG 3 2012

WVZ505-506-032215-
EASTERN PENDLETON WV-WESTERN PENDLETON WV-
550 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORM TO AFFECT PENDLETON COUNTY...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
FRANKLIN...MOVING NORTHWEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE RUDDLE...RIVERTON AND CIRCLEVILLE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3871 7958 3872 7957 3873 7956 3881 7938
      3865 7925 3856 7941 3870 7959
TIME...MOT...LOC 2150Z 147DEG 6KT 3866 7937

BAJ
Special weather statement, Aug 3, 5:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
551 PM EDT FRI AUG 3 2012

VAZ037-032215-
ALBEMARLE VA-
551 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY...

AT 551 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GLENDOWER...
STATIONARY.

LOCATIONS IMPACTED INCLUDE SCOTTSVILLE.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3790 7869 3792 7847 3782 7846 3779 7849
      3777 7849 3775 7852 3776 7856 3775 7858
      3774 7863
TIME...MOT...LOC 2151Z 352DEG 0KT 3782 7857

BAJ
Special weather statement, Aug 3, 6:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 PM EDT FRI AUG 3 2012

VAZ052-501-032230-
NORTHERN FAUQUIER VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
603 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER AND PRINCE
WILLIAM/MANASSAS/MANASSAS PARK COUNTIES...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WOOLSEY...STATIONARY.

LOCATIONS IMPACTED INCLUDE WOOLSEY...AND HALFWAY.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3896 7781 3893 7764 3881 7755 3883 7779
TIME...MOT...LOC 2203Z 165DEG 2KT 3888 7769

BAJ
Special weather statement, Aug 3, 6:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT FRI AUG 3 2012

VAZ026-WVZ055-502-505-506-032230-
EASTERN PENDLETON WV-HARDY WV-EASTERN GRANT WV-WESTERN PENDLETON WV-
ROCKINGHAM VA-
607 PM EDT FRI AUG 3 2012

...STRONG THUNDERSTORMS TO AFFECT EASTERN PENDLETON...HARDY...EASTERN
GRANT...WESTERN PENDLETON AND ROCKINGHAM COUNTIES...

AT 607 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERTON TO 3 MILES EAST OF DEER RUN TO 6 MILES WEST
OF YANKEETOWN TO 3 MILES SOUTHWEST OF FULKS RUN...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE CRIDERS AND UPPER TRACT.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3893 7939 3887 7908 3879 7892 3866 7878
      3852 7891 3860 7912 3862 7928 3869 7955
TIME...MOT...LOC 2207Z 213DEG 7KT 3874 7942 3874 7918
          3868 7906 3864 7895

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:49 AM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church5 hr
Aug 3, 12:56 PM EDTSpecial Weather StatementLWXShenandoah34 min
Aug 3, 3:28 PM EDTSmall Craft AdvisoryLWX63 hr
Aug 3, 3:56 PM EDTSpecial Weather StatementLWXAugusta, City of Staunton34 min
Aug 3, 4:58 PM EDTSpecial Weather StatementLWXStafford32 min
Aug 3, 5:17 PM EDTSpecial Weather StatementLWXPrince William28 min
Aug 3, 5:18 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford42 min
Aug 3, 5:31 PM EDTSpecial Weather StatementLWXCity of Manassas Park29 min
Aug 3, 5:43 PM EDTSpecial Weather StatementLWXFauquier32 min
Aug 3, 5:49 PM EDTSpecial Weather StatementLWXRockingham26 min
Aug 3, 5:51 PM EDTSpecial Weather StatementLWXAlbemarle24 min
Aug 3, 5:56 PM EDTSpecial Marine WarningLWX21 min
Aug 3, 6:03 PM EDTSpecial Weather StatementLWXFauquier27 min
Aug 3, 7:07 PM EDTSpecial Weather StatementLWXAlbemarle23 min
Aug 3, 7:28 PM EDTSpecial Weather StatementLWXGreene47 min
Aug 3, 7:43 PM EDTSpecial Weather StatementLWXNelson47 min
Aug 3, 3:13 PM EDTSpecial Weather StatementLWXHoward32 min
Aug 3, 3:39 PM EDTSpecial Weather StatementLWXBaltimore36 min
Aug 3, 4:15 PM EDTSpecial Weather StatementLWXFrederick30 min
Aug 3, 2:33 PM EDTSpecial Weather StatementLWXMineral27 min
Aug 3, 5:50 PM EDTSpecial Weather StatementLWXPendleton25 min
Aug 3, 6:41 PM EDTSpecial Weather StatementLWXGrant34 min
Aug 3, 7:34 PM EDTSpecial Weather StatementLWXGrant41 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.